MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(6).Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The length of balloon torn longitudinally.Microscopic examination of the balloon presented no irregularities in the balloon material or the ro marker that could have contributed to the damage.There was no other damage.There was no other damage revealed.The damage to the balloon is consistent with interaction with the lesion.
 
Event or Problem Description
Reportable based on the device analysis on 09jan2020.It was reported that inflation failure occurred.Vascular access was obtained via brachial approach.The 75% stenosed with large vessel diameter target lesion was located in the left subclavian vessel.A 10.0mmx40mmx80cm (5f) sterling balloon catheter was advanced for dilatation.However, the balloon was unable to inflate.The physician attempted to dilate the lesion by double balloon using two 7.0 x 40, 75cm mustang balloon catheters.However, during the first inflation at 18 atmospheres, one of the balloons ruptured.Both balloons were removed and the procedure was completed with 10mm sterling and 7mm mustang balloon catheters.There were no patient complications reported.However, returned device analysis revealed a longitudinal tear on the balloon.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9638324
Report Number2134265-2020-00542
Device Sequence Number11493832
Product Code DQY
UDI-Device Identifier08714729123453
UDI-Public08714729123453
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022859760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1